Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 44, NWS Raleigh, NC

March 25, 2012Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 25, 2012, 2:41 PM EDT for Wayne County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2012, 2:41 PM EDT (18:41 UTC)
Expired
Mar 25, 2012, 3:30 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 67 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WUUS52 KRAH 251841
SVRRAH
NCC191-251930-
/O.NEW.KRAH.SV.W.0044.120325T1841Z-120325T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT SUN MAR 25 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 330 PM EDT

* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SEVEN SPRINGS...OR 9 MILES SOUTHWEST OF LA
  GRANGE...MOVING EAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEVEN SPRINGS...
  SEVEN SPRINGS...
  WALNUT CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
      3516 7798 3519 7801 3519 7802 3538 7813
      3549 7783 3545 7781 3542 7782 3541 7780
      3537 7780
TIME...MOT...LOC 1841Z 248DEG 8KT 3523 7790

$$

KC
2 follow-up statements
796 
WWUS52 KRAH 251903
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
303 PM EDT SUN MAR 25 2012

NCC191-251930-
/O.CON.KRAH.SV.W.0044.000000T0000Z-120325T1930Z/
WAYNE NC-
303 PM EDT SUN MAR 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN WAYNE COUNTY...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
BROGDEN...OR 6 MILES NORTHEAST OF MOUNT OLIVE...MOVING SOUTHEAST AT
10 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WALNUT CREEK...SEVEN 
SPRINGS AND CLIFFS OF THE NEUSE STATE PARK.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL 
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
      3516 7798 3519 7801 3519 7802 3538 7813
      3549 7783 3545 7781 3542 7782 3541 7780
      3537 7780
TIME...MOT...LOC 1901Z 311DEG 10KT 3524 7797

$$

KC
146 
WWUS52 KRAH 251926
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT SUN MAR 25 2012

NCC191-251936-
/O.EXP.KRAH.SV.W.0044.000000T0000Z-120325T1930Z/
WAYNE NC-
326 PM EDT SUN MAR 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAYNE COUNTY EXPIRES
AT 330 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
      3516 7798 3519 7801 3519 7802 3538 7813
      3549 7783 3545 7781 3542 7782 3541 7780
      3537 7780
TIME...MOT...LOC 1926Z 201DEG 3KT 3527 7798

$$

KC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:20 PM EDT, 21 minutes earlier.

Area forecast discussion, Mar 25, 2:20 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT SUN MAR 25 2012

.SYNOPSIS...
A POTENT UPPER LEVEL LOW DRIFTS EAST OVER THE CAROLINAS THIS EVENING
AND WILL MOVE OFFSHORE OVERNIGHT. MUCH DRIER CONDITIONS WILL RETURN
FOR MONDAY AND TUESDAY AS UPPER LEVEL HIGH PRESSURE BUILDS IN FROM
THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 220 PM SUNDAY...

OVERVIEW:
POTENT UPPER LEVEL LOW OVER SOUTHWEST NC WILL DRIFT EAST SOUTHEAST
TO CAPE FEAR BY 00Z THIS EVENING...AND THEN OUT INTO ATLANTIC
ON MONDAY. A PRE-FRONTAL TROUGH(THE CONVECTIVE OUTFLOW BOUNDARY FROM
LAST NIGHTS CONVECTIVE LINE SEGMENT)EXTENDS ALONG THE IMMEDIATE
COAST...WHILE A SURFACE COLD FRONT AND BAGGY SFC LOW LIES NEARLY
STATIONARY BACK ACROSS THE CENTRAL PIEDMONT. THIS FRONT
WILL MOVE SLOWLY EAST THROUGH THE AREA THIS AFTERNOON AND WILL MOVE
OFFSHORE THIS EVENING.

INSTABILITY SHOWERS ASSOCIATED WITH UPPER LOW HAS FIRED
UP ALONG THE 500 TO 1000 J/KG INSTABILITY GRADIENT IN PLACE ACROSS
ACROSS THE CENTRAL PIEDMONT/SANDHILLS REGION...WHERE SIGNIFICANT
BREAKS IN THE CLOUD COVER HAVE RESULTED IN GOOD INSOLATION
WITHIN THE RESIDUAL LOW-LEVEL MOISTURE TONGUE IN PLACE ACROSS THE
CAROLINA COASTAL COUNTIES. STORMS SHOULD DIMINISH WITH LOSS OF
DAYTIME HEATING...HOWEVER SHOWERS/RAIN COULD PERSIST ACROSS EASTERN
AREAS THROUGH 06 TO 09Z AS MODELS SHOW STRONG UPPER LEVEL
FRONTOGENESIS IN THE NW QUADRANT OF THE DEEP CYCLONE. WILL HAVE
LIKELY POPS IN THE WEST THROUGH THIS EVENING...WITH DIMINISHING
POPS WEST TO EAST BETWEEN 03 TO 09Z.

GIVEN STEEP LOW/MID-LEVEL LAPSE RATES AND VERY COLD TEMPS
ALOFT...SMALL HAIL AND GUSTY WINDS WILL CERTAINLY BE POSSIBLE WITH
ANY STORMS TODAY...PARTICULARLY IN THE EAST. COULD ALSO SEE SOME
MINOR/URBAN FLOODING ISSUES WITH ANY SLOW MOVING OR TRAINING
CELL CLUSTERS. WILL CONVEY THESE MARGINAL THREATS IN THE HWO.

WITH LINGERING MID-LEVEL CLOUD COVER ON THE BACKSIDE OF THE
DEPARTING UPPER LOW THROUGH AT LEAST 06Z...LOWS TONIGHT WILL BE
DRIVEN PRIMARILY BY THE ONSET OF LOW-LEVEL COLD ADVECTION AND
CLEARING IN THE 06-12Z TIME FRAME FROM NW-SE. EXPECT LOWS TO RANGE
FROM THE LOWER 50S NW TO MID 50S SE.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 255 AM SUNDAY...

THE LATEST GFS/EUROPEAN MODELS ARE FAVORED WITH THE TIMING/STRENGTH
OF THE UPPER LOW THAT WILL BE MOVING AWAY FROM OUR REGION ON MONDAY.
STRONG SUBSIDENCE IN THE REAR OF THE UPPER LOW WILL COMBINE WITH A
DOWNSLOPE FLOW FROM THE NNW OF 10-15 MPH OFF THE BLUE RIDGE INTO THE
PIEDMONT TO BRING MOSTLY SUNNY SKIES TO CENTRAL NC MONDAY. MODELS
ARE IN GOOD AGREEMENT IN THE TIMING OF A SURFACE COLD FRONT THAT IS
FORECAST TO PUSH SOUTH THROUGH NC MONDAY AFTERNOON. WITH STRONG
DRYING EXPECTED ALONG AND BEHIND THE FRONT... DEW POINTS ARE
FORECAST TO DROP OFF INTO THE 30S BY MID TO LATE AFTERNOON. HIGHS
ARE EXPECTED TO REACH 75 TO 80 WITH THE WARMEST READINGS EXPECTED
ACROSS THE SANDHILLS.

WITH HIGH CONFIDENCE... THE FORECAST FOR MONDAY NIGHT AND TUESDAY IS
FOR BREEZY AND MUCH COOLER CONDITIONS WITH MOSTLY CLEAR SKIES MONDAY
EVENING... WITH WINDS EXPECTED TO DIE OFF BY LATE EVENING. A STRONG
HIGH PRESSURE WILL BUILD SOUTH FROM THE EASTERN GREAT LAKES DEEP
INTO GA BY TUESDAY. ANOTHER ISSUE MAY BE A POTENTIAL FROST ADVISORY
ACROSS THE NORTH MONDAY NIGHT AS TEMPERATURES CRASH AFTER THE WINDS
DIE OFF. LOWS OF 35-40 EXPECTED NORTH... WITH AROUND 40 IN THE SE.
THE MAIN THREAT WILL BE SCATTERED FROST IN LOW LYING AND NON-URBAN
AREAS OF THE PIEDMONT BETWEEN 400 AM AND SUNRISE. HIGHS TUESDAY WILL
BE MOSTLY IN THE 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 AM SUNDAY...

A SPRING TEMPERATURE SEE-SAW IS EXPECTED WEDNESDAY THROUGH LATE
WEEK.

A RAPID WARM-UP WEDNESDAY WILL BRING HIGHS BACK INTO THE MID 70S TO
AROUND 80. THIS WARMTH WILL PEAK THURSDAY WHEN THERE MAY BE A CHANCE
OF A SHOWER OR THUNDERSTORM DEPENDING ON THE TIMING OF THE NEXT COLD
FRONT. THIS WARMTH WILL BE FOLLOWED BY ANOTHER QUICK SHOT OF COOLER
AIR WITH HIGHS BACK INTO THE 65-72 RANGE EXPECTED BY FRIDAY. MOST
GUIDANCE SUGGESTS LOWS SHOULD STAY ABOVE THE FROST THRESHOLD DURING
THE NEXT COOL SNAP FRIDAY MORNING (MOSTLY 38+ DEGREES).

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 230 PM SUNDAY...

24-HR TAF PERIOD:
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST THROUGH
THE TAF PERIOD AS A POTENT UPPER LEVEL LOW PROGRESSES EAST/SE
THROUGH THE CAROLINAS. WILL CONTINUE TO SEE CEILINGS VARY
BETWEEN HIGH END MVFR(BETWEEN 2 TO 2.5KFT) ACROSS THE NORTH
TO VFR(~5KFT ACROSS THE SOUTHEAST. A SURFACE COLD FRONT BISECTING
THE AREA WILL PUSH EAST THROUGH THE AREA THIS AFTERNOON. WINDS WILL
BE LIGHT/VARIABLE THROUGH 18-21Z THIS AFTERNOON...EVENTUALLY
BECOMING NORTHWEST AT 5-10 KT BY THE END OF THE TAF PERIOD AS THE
UPPER LEVEL LOW AND IT'S SURFACE REFLECTION PROGRESS OFFSHORE THE
CAROLINA COAST AND HIGH PRESSURE BEGINS BUILDING INTO THE AREA FROM
THE NORTHWEST. STORM COVERAGE SHOULD DIMINISH AFTER SUNSET...BUT AN
AREA OF SHOWERS/RAIN WILL PERSIST LATE INTO THE EVENING AND SHOULD
SHIFT EAST OF THE AREA BETWEEN 06 TO 09Z WITH VFR CONDITIONS
SOON AFTER.

LOOKING AHEAD:
CLEAR SKIES/VFR CONDITIONS ASSOCIATED WITH AN UPPER LEVEL RIDGE AND
SURFACE HIGH PRESSURE WILL PREVAIL OVER CENTRAL NC MONDAY/TUESDAY.
MVFR/IFR CEILINGS WILL BE POSSIBLE WEDNESDAY MORNING AS HIGH
PRESSURE SHIFTS OFFSHORE AND A MOIST SOUTHERLY RETURN FLOW DEVELOPS.
SUB-VFR CONDITIONS WILL ALSO BE POSSIBLE WEDNESDAY NIGHT AND
THURSDAY IN ASSOC/W A BACKDOOR COLD FRONT EXPECTED TO PROGRESS
SLOWLY SOUTHWARD THROUGH CENTRAL NC.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...CBL/VINCENT
Hazardous weather outlook, Mar 25, 1:27 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
127 PM EDT SUN MAR 25 2012

NCZ008>011-026>028-041>043-075>078-083>086-088-089-261730-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
127 PM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST TODAY AS A
POTENT UPPER LEVEL LOW PROGRESSES EAST THROUGH THE CAROLIN AS.
ALTHOUGH SEVERE WEATHER IS UNLIKELY...ANY STORMS THAT DEVELOP WILL
BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS...PRIMARILY
DURING THE AFTERNOON.

ALSO...SLOW MOVING OR TRAINING THUNDERSTORMS MAY RESULT IN MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007-021>025-038>040-073-074-261730-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-
127 PM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 25, 9:08 AM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
908 AM EDT SUN MAR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HAIL             6 WNW ROBBINS           35.45N  79.69W
03/25/2012  M1.00 INCH       MOORE              NC   911 CALL CENTER

            QUARTER HAIL REPORTED NEAR DAN ROAD WEST OF ROBBINS

&&

EVENT NUMBER RAH1200143

KRR
Special weather statement, Mar 25, 9:24 AM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
924 AM EDT SUN MAR 25 2012

NCZ039-040-075-251415-
CHATHAM-MOORE-RANDOLPH-
924 AM EDT SUN MAR 25 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...MOORE AND
CHATHAM COUNTIES THROUGH 1015 AM EDT...

AT 922 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER ROBBINS...OR ABOUT 15 MILES NORTHWEST OF
CARTHAGE...MOVING NORTH NORTHEAST AT 10 MPH. RAINFALL AMOUNTS
OF ONE HALF INCH TO AN INCH ARE POSSIBLE ACROSS RURAL NORTHWEST
MOORE COUNTY AND SOUTHWEST CHATHAM COUNTIES.

SOME LOCATIONS IMPACTED INCLUDE...GLENDON...AND...HIGHFALLS...HARPERS
CROSSROADS.

HAZARDS INCLUDE...
PEA SIZED HAIL.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3575 7968 3562 7924 3540 7955 3548 7977
TIME...MOT...LOC 1322Z 229DEG 7KT 3549 7962

23
Special weather statement, Mar 25, 1:59 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
159 PM EDT SUN MAR 25 2012

NCZ074>077-083>086-088-251900-
ANSON-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
159 PM EDT SUN MAR 25 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...SCOTLAND...
RICHMOND...MOORE...MONTGOMERY...LEE...CUMBERLAND...ANSON AND HOKE
COUNTIES THROUGH 300 PM EDT...

AT 154 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER THE SANDHILLS...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE...ROCKINGHAM...ABERDEEN...SOUTHERN
PINES... AND PINEVIEW.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3509 8028 3517 8010 3515 8007 3519 8006
      3555 7929 3553 7926 3557 7924 3556 7920
      3557 7920 3531 7856 3476 7956 3480 7968
      3482 7991
TIME...MOT...LOC 1754Z 015DEG 7KT 3514 7924

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:04 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Moore41 min
Mar 24, 8:08 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Lee, Orange52 min
Mar 24, 8:15 PM EDTAreal Flood AdvisoryRAHDurham3 hr
Mar 24, 8:36 PM EDTSpecial Weather StatementRAHPerson24 min
Mar 24, 8:42 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake63 min
Mar 24, 8:50 PM EDTAreal Flood AdvisoryRAHPerson3 hr
Mar 24, 9:42 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash, Warren78 min
Mar 24, 10:41 PM EDTSpecial Weather StatementRAHCumberland49 min
Mar 25, 4:51 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth54 min
Mar 25, 5:57 AM EDTSpecial Weather StatementRAHGuilford48 min
Mar 25, 6:16 AM EDTSpecial Weather StatementRAHRandolph44 min
Mar 25, 6:42 AM EDTAreal Flood AdvisoryRAHGuilford3 hr
Mar 25, 6:56 AM EDTSpecial Weather StatementRAHGuilford64 min
Mar 25, 8:24 AM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph51 min
Mar 25, 9:24 AM EDTSpecial Weather StatementRAHChatham51 min
Mar 25, 1:59 PM EDTSpecial Weather StatementRAHAnson, Harnett, Hoke, Lee, Moore, Richmond and 1 more61 min
Mar 25, 4:08 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett52 min
Mar 25, 4:20 PM EDTSpecial Weather StatementRAHBladen55 min
Mar 25, 4:42 PM EDTSevere Thunderstorm WarningRAHSampson48 min
Mar 25, 4:48 PM EDTSevere Thunderstorm WarningRAHCumberland42 min
Mar 25, 5:37 PM EDTSpecial Weather StatementRAHCumberland, Sampson53 min
Mar 25, 6:03 PM EDTSpecial Weather StatementRAHHarnett, Johnston, Wayne, Wilson57 min
Mar 25, 6:09 PM EDTAreal Flood AdvisoryRAHSampson3 hr
Mar 25, 6:28 PM EDTSevere Thunderstorm WarningRAHWayne62 min
Mar 25, 7:04 PM EDTSpecial Weather StatementRAHSampson56 min
Mar 25, 7:13 PM EDTAreal Flood AdvisoryRAHWayne2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.